MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, C/4, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, C/4, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Metal Related Pathology (4530); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: femoral head sterile product do not resterilize 12/14 taper; catalog#: 00-8018-036-04; lot#: 62806789.Liner elevated rim 36 mm i.D.Size ll for use with 58 mm o.D.Size ll shell; catalog#: 00-8752-013-36; lot#: 62969947.Shell with cluster holes porous 58 mm o.D.Size ll for use with ll liners; catalog#: 00-8757-058-01; lot#: 62939377.Bone screw self-tapping 6.5 mm dia.35 mm length; catalog#: 00-6250-065-35; lot#: 62955422.Therapy date: unknown.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and was monitored for cobalt levels.The result of cobalt level tests carried on different dates were high.The patient also has concerns towards fluid, culture and cell count to be done.The patient underwent multiple mri that detected the possible occurrence of pseudotumor.No mechanical issues have been detected with the implant.A revision surgery has not taken place yet.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g3, g6, h10.Event description: it was reported that the patient underwent a initial total hip arthroplasty on (b)(6) 2015 and subsequently the patient was monitored for cobalt levels.The results of cobalt levels test carried on different dates are high.The patient also had concern towards fluid, culture and cell count to be done.The patient underwent multiple mri that detected the possible occurrence of pseudotumor.No mechanical issues were detected with the hip implant and the implant is working fine but the patient is concerned about the elevated cobalt ion levels.A revision surgery has not taken place yet.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Patient data: cobalt level test results were provided by the patient.Review found the results to be increasing in cobalt levels as time progressed.However, medical records for the testing was not provided and thus, could not be reviewed by a health care professional.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Raw material certificate: the raw material review shows the device material is conforming to specifications.Conclusion: it was reported that the patient underwent a initial total hip arthroplasty on (b)(6) 2015 and subsequently the patient was monitored for cobalt levels.The results of cobalt levels test carried on different dates are high.The patient also had concern towards fluid, culture and cell count to be done.The patient underwent multiple mri that detected the possible occurrence of pseudotumor.No mechanical issues were detected with the hip implant and the implant is working fine but the patient is concerned about the elevated cobalt ion levels.A revision surgery has not taken place yet.Neither x-rays, operative notes, office visit notes, nor device or photos of the device were received; therefore the condition of the component is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.It is noted that the device is a titanium alloy device, containing no cobalt material.The device can therefore not be connected to the elevated cobalt test levels.However, the root cause of the fluid requiring aspiration cannot be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, C/4, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12116269
Report Number0009613350-2021-00329
Device Sequence Number3592597
Product Code KWA
UDI-Device Identifier00889024591769
UDI-Public00889024591769
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number01.00551.404
Device Lot Number2535526
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;